Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is It Normal To Experience Anxiety When Weaning Off Cipralex?

Started on 100 mg.of lamictal and went off Cipralex 6 weeks ago. Trying to wean off Lamictal slowly...down to 50 mg. a day of lamictal. Reinstated 10 mg. of cipralex three days ago as I was feeling so terrible. My anxiety is bad and I can feel my heart racing. Will this go away with the help of cipralex. I plan to go off Lamictal over the next several months at a really slow rate.
Wed, 27 May 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Cipralex is Escitalopram and Lamictal is Lamotrigine. Abrupt stoppage of drug after regular use or reducing the doses rapidly can result in withdrawal symptoms in form of rebound anxiety, restlessness, some times dizziness and brain fog like situation. You have symptoms like racing heart, terrible feelings and these could be occurring due to anxiety and possibly due to withdrawal from Cipralex. In my opinion restarting the drug would help you in these symptoms. Wait for about 3-4 weeks to see improvement because the drug takes time to show its effects. Reduce the doses of Lamictal gradually and with proper advise of your psychiatrist.

Thanks, Hope this helps you. Take care

Dr. Seikhoo Bishnoi,
Consultant Psychiatrist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Is It Normal To Experience Anxiety When Weaning Off Cipralex?

Hello thanks for asking from HCM for your health related queries I can understand your concern. Cipralex is Escitalopram and Lamictal is Lamotrigine. Abrupt stoppage of drug after regular use or reducing the doses rapidly can result in withdrawal symptoms in form of rebound anxiety, restlessness, some times dizziness and brain fog like situation. You have symptoms like racing heart, terrible feelings and these could be occurring due to anxiety and possibly due to withdrawal from Cipralex. In my opinion restarting the drug would help you in these symptoms. Wait for about 3-4 weeks to see improvement because the drug takes time to show its effects. Reduce the doses of Lamictal gradually and with proper advise of your psychiatrist. Thanks, Hope this helps you. Take care Dr. Seikhoo Bishnoi, Consultant Psychiatrist